Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 22, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 28, 1997, 5:26 PM CDT for Ochiltree County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1997, 5:26 PM CDT (22:26 UTC)
- Expired
- Jul 28, 1997, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 282226 FFWAMA TXC357-290030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 526 PM CDT MON JUL 28 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...NORTHERN OCHILTREE COUNTY AT 525 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A LARGE AREA OF NEAR FOUR INCHES OF RAINFALL HAD OCCURRED IN THE AREA NEAR THE LORD COMMUNITY. OCHILTREE COUNTY S.O. HAS REPORTED SEVERAL VEHICLES TO BE STALLED IN PERRYTON DUE TO HIGH WATER ON ROADWAYS. HEAVY STORMS CONTINUE TO DEVELOP ACROSS THE NORTHWESTERN PORTIONS OCHILTREE COUNTY. THE SLOW MOVEMENT OF THESE STORMS INCREASE THE THREAT OF ADDITIONAL FLASH FLOODING. CAUTION IS ADVISED FOR THOSE TRAVELING ALONG HIGHWAY 15 SOUTHWEST OF PERRYTON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. IF YOUR VEHICLE STALLS IN THE WATER... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. < &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:31 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 28, 3:31 PM CDT, 1 hour 55 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON JUL 28 1997 LATEST SFC ANLYS SHOWS CDFNT FM S TCC TO VCNTY AMA INTO NRN OK. 10 DEG + DIFFERENCE ACRS BOUNDARY IN MOST PLACES WITH MOISTURE CONVERGENCE MAXIMIZED ALONG IT IN SW AND NE FA WHERE CURRENT RADAR LOOP SHOWS MOST ACTIVITY. PLAN ON CATEGORICAL POPS ALL AREAS XCPT SE WHICH IS VOID OF PRECIP ATTM. WILL PLACE HIGHEST POPS ALONG FNT FM SW TO NE. DON'T BELIEVE MODELS HANDLING FEATURE WELL TO BEGIN WITH GIVEN EACH QPF OUTPUT. WILL USE ETA/AVN IN LATER PERIODS FOR MOSTLY TEMP GUIDANCE. EXPECT FNT TO LINGER ACRS FA WITH A BIT FURTHER S PUSH IN THE ERN ZNS AS SFC HIGH BUILDS INTO PLAINS. WILL KEEP CHC POPS INTO WED AS PWS EXPECTED TO REMAIN FAIRLY HIGH AND OUTFLOW BOUNDARIES/FNT REMAIN AS FOCUS. E-SE UPSLOPE WILL ALSO AID NOCTURNAL FLARE-UPS IN MONSOONAL FLOW AROUND HIHG AND HELP KEEP DAYTIME TEMPS FM CLIMBING MUCH. IN EXTENDED...EXPECT WMFNT TO RETURN E ACRS AREA BY THU AS UPR HIGH CENTER MEANDERS OVER AREA. EURO MODELS HINTING AT MORE NW FLOW DEVELOPING BY SAT SO WILL INCREASE POPS THEN. TEMPS SHOULD TAKE A GRADUAL TURN UPWARD...HOWEVER EXPECT CLDS TO KEEP THEM AOB NORMALS. .AMA... TX...NONE. OK...NONE. COBB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:56 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 49 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.